Is Vitramin D Level of 128 Too High

by Karen
(Minnesota)

My husband was taking about 10,000 IU of D3 per day for a few months and taking Jigsaw magnesium full dose for several months...to replenish his depleted magnesium from Ciprofloxacin poisoning and much tendon damage and a torn rotator cuff from the Cipro....His blood work came back and his D3 levels are stated above...The doctor said it was too high and that he could get kidney stones from such a high level and that he should cut back...We are wondering if this is a dangerous level (128.0 ng/mL) and just how much should he take or how often...Or should he just quit taking it for a while?? We both were taking the same doses and my level for the D3 is.... Vit. D 25 Hydroxy (D2 D3)....58.9 ng/mL.

His Magnesium, Serum is 1.9, mine was 1.8 are those levels OK, or should they be higher? I guess we just need to know how to proceed with his Vit. D3 supplements and do you think our magnesium levels should be higher or are they good now. And if they are do we continue the Jigsaw magnesium or cut back...He takes 4 per day and I take 2 per day...At the beginning he was taking 8 per day...He is soooooo much better since following your protocol....Thank YOU! He has been following the protocol for the Levaquin Solution due to his tendon damage...
He was in so much pain and had 3 cortizone shots before finding your site..and they suggested surgery on the rotator cuff, but when I told them what caused it and I asked if surgery wouldn't cause more damage to his tendons and couldn't he
get by without having the surgery, the doctor said yes! And he is doing great..Also, after being on your protocol for the last several months, our blood work showed that neither of us are pre-diabetic anymore! Wow..Thanks again...
I read the page on the correct D levels and I tried to understand the info you have about levels, but I am still confused!! Is 128 too high?

Comments for Is Vitramin D Level of 128 Too High

Click here to add your own comments

Hmmm, WHat is confusing you
by: Kerri Knox, RN- The Immune Queen!

Hi Karen,

I'm SOOOO happy that your husband is feeling much better. That is fantastic. I'm curious, though, about what is confusing you about his levels in the book. If you could go back over the vitamin d chapter and let me know what is confusing to you, I'd love to know to make it more clear for others who are probably confused too.

In any case, the book says that levels should be 50 to 80 ng/ml, so yes his level is too high. Is it 'dangerous', well, if he's not having overdose symptoms now, then he's not going to have them as long as you start to bring his levels down. But it is too high and, ideally, it should be between 50 to 80 ng/ml. So the next step would be to stop taking the vitamin d for a couple of weeks, then start taking it again at the MAINTENANCE dose of about 5000 IU's, and get another level in about 3 months.

As far as magnesium levels, doctors taking care of heart patients will even try to get magnesium levels to 2.0 or a little bit higher. HOWEVER, you are not going to be able to look at your magnesium levels regularly and they change much too fast to be of use to you (unlike vitamin d levels which change very slowly), so the best thing to do for magnesium is to just follow the instructions in the book and take the lowest dosage of magnesium that you can take that makes you feel the best. Everyone is VERY different and you need to just learn to 'feel' what is the best dose for you. That is really the only way to know how much magnesium to take.

Hope this answered your questions.


Kerri Knox, RN

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Levaquin Tendonitis Protocol.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter